Alert archive / California / Beach Hazards Statements in 2015
Beach Hazards Statement 17, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Oct 22, 2015, 7:03 PM PDT. It took effect at Oct 23, 2015, 12:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2015, 7:03 PM PDT (02:03 UTC)
- In effect from
- Oct 23, 2015, 12:00 PM PDT
- Expired
- Oct 24, 2015, 6:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
856 WHUS46 KLOX 230203 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 703 PM PDT THU OCT 22 2015 CAZ034-035-231300- /O.NEW.KLOX.BH.S.0017.151023T1900Z-151024T1300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 703 PM PDT THU OCT 22 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND STRONG RIP CURRENTS...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * HAZARDS...ELEVATED SURF AND STRONG RIP CURRENTS...ESPECIALLY ON WEST AND NORTHWEST FACING BEACHES. * SURF AND TIMING...SURF HEIGHTS OF 5 TO 7 FEET WITH LOCAL MAX SETS UP TO 8 FEET CAN BE EXPECTED FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * POTENTIAL IMPACTS...RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER WAVES CAN SUDDENLY WASH BEACHGOERS OFF OF BEACHES AND ROCK JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && SIRARD/MUNROE $$
4 follow-up statements
482 WHUS46 KLOX 231232 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 532 AM PDT FRI OCT 23 2015 CAZ034-035-232045- /O.CON.KLOX.BH.S.0017.151023T1900Z-151024T1300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 532 AM PDT FRI OCT 23 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH LATE TONIGHT... * HAZARDS...ELEVATED SURF AND STRONG RIP CURRENTS...ESPECIALLY ON WEST AND NORTHWEST FACING BEACHES. * SURF AND TIMING...SURF HEIGHTS OF 5 TO 7 FEET WITH LOCAL MAX SETS UP TO 8 FEET CAN BE EXPECTED THIS AFTERNOON THROUGH LATE TONIGHT. * POTENTIAL IMPACTS...RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER WAVES CAN SUDDENLY WASH BEACHGOERS OFF OF BEACHES AND ROCK JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
529 WHUS46 KLOX 232018 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 118 PM PDT FRI OCT 23 2015 CAZ034-035-240430- /O.CON.KLOX.BH.S.0017.000000T0000Z-151024T1300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 118 PM PDT FRI OCT 23 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HAZARDS...ELEVATED SURF AND STRONG RIP CURRENTS...ESPECIALLY ON WEST AND NORTHWEST FACING BEACHES. * SURF AND TIMING...SURF HEIGHTS OF 5 TO 7 FEET WITH LOCAL MAX SETS UP TO 8 FEET CAN BE EXPECTED THIS AFTERNOON THROUGH LATE TONIGHT. * POTENTIAL IMPACTS...RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER WAVES CAN SUDDENLY WASH BEACHGOERS OFF OF BEACHES AND ROCK JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
045 WHUS46 KLOX 240516 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1016 PM PDT FRI OCT 23 2015 CAZ034-035-241300- /O.CON.KLOX.BH.S.0017.000000T0000Z-151024T1300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1016 PM PDT FRI OCT 23 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * HAZARDS...ELEVATED SURF AND STRONG RIP CURRENTS...ESPECIALLY ON WEST AND NORTHWEST FACING BEACHES. * SURF AND TIMING...SURF HEIGHTS OF 5 TO 7 FEET WITH LOCAL MAX SETS UP TO 8 FEET CAN BE EXPECTED THROUGH LATE TONIGHT. * POTENTIAL IMPACTS...RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER WAVES CAN SUDDENLY WASH BEACHGOERS OFF OF BEACHES AND ROCK JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
764 WHUS46 KLOX 241231 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 531 AM PDT SAT OCT 24 2015 CAZ034-035-241345- /O.EXP.KLOX.BH.S.0017.000000T0000Z-151024T1300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 531 AM PDT SAT OCT 24 2015 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... THE ELEVATED SURF HAS DIMINISHED...ALONG WITH THE RISK OF DANGEROUS RIP CURRENTS. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 22, 5:30 PM PDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 22, 5:30 PM PDT, 1 hour 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 530 PM PDT THU OCT 22 2015 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... COOLER CONDITIONS WITH AREAS OF NIGHT THROUGH MORNING LOW CLOUDS AND FOG ARE EXPECTED THROUGH TOMORROW AS ONSHORE FLOW RETURNS...BUT TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL WITH HIGH PRESSURE MOVING IN ALOFT. WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED OVER THE WEEKEND AS ONSHORE FLOW WEAKENS. A FRONTAL SYSTEM MAY BRING COOLER WEATHER AND A CHANCE OF RAIN BY THE MIDDLE OF NEXT WEEK. && .SHORT TERM (TODAY-SUN)...VERY WEAK TROF SHOWN ON WATER VAPOR IMAGERY MOVING THROUGH CENTRAL CALIFORNIA THIS AFTERNOON. LOW CLOUDS HAVE BEEN INCREASING IN COVERAGE OVER THE COASTAL WATERS THIS MORNING AND WE WILL LIKELY SEE GREATER COVERAGE OVER LAND THIS EVENING AND OVERNIGHT WITH A 3 MB ONSHORE TREND. HOWEVER, THERE WILL BE A FAIRLY RAPID SHIFT TO WEAK OFFSHORE FLOW BY FRIDAY MORNING AS PRESSURES RISE BEHIND THE TROF, MAKING THE SKY FORECAST TRICKIER THAN USUAL. IN ANY CASE WE SHOULD SEE FAIRLY EARLY CLEARING FRIDAY WITH HIGHS UP A FEW DEGREES FROM TODAY. A LITTLE BIT OF UPPER SUPPORT FOR SOME GUSTY NORTHEAST WINDS IN THE LA/VENTURA VALLEYS AND MTNS BUT BELOW ADVISORY LEVELS. A BIGGER JUMP IN TEMPS EXPECTED SATURDAY WITH ADDITIONAL OFFSHORE FLOW AND A WARMER AIR MASS OVERALL. ON AVERAGE MOST AREAS WILL SEE ABOUT 8 DEGREES OF WARMING SATURDAY, PUSHING HIGHS CLOSE TO 90 FOR INLAND COASTL LOCATIONS AND LOW 90S FOR THE VALLEYS. VIRTUALLY NO SUPPORT FOR ANY WIDESPREAD SANTA ANA WINDS BUT THERE WILL BE SOME LIGHT NORTHEAST WINDS DURING THE MORNING AND EARLY AFTERNOON HOURS. GRADIENTS RELAX A BIT SUNDAY AS A TROF MOVES INTO NRN CALIFORNIA BUT AIR MASS STARTS OUT A BIT WARMER SO INLAND AREAS LIKELY TO WARM UP A DEGREE OR TWO WHILE COASTAL AREAS COOL SLIGHTLY. .LONG TERM (MON-THU)...MONDAY WE'LL SEE VERY BRIEF RIDGING ALOFT BEHIND THE SUNDAY TROF BUT AIR MASS ACTUALLY COOLS SLIGHTLY AS ONSHORE FLOW INCREASES SO WE SHOULD SEE A 3-6 DEGREE COOLING TREND ON AVERAGE, ESPECIALLY LA/VENTURA COUNTIES. MINIMAL CHANGES TUESDAY. WED AND THU MODELS HAVE BEEN STRUGGLING WITH A DEVELOPING SPLIT FLOW PATTERN AND WHERE AND HOW STRONG THE LOW IN THE SOUTHERN BRANCH OF THE SPLIT WILL BE. THE GFS/EC ENSEMBLES STILL SHOW CONSIDERABLE VARIABILITY, THOUGH BOTH OPERATIONAL SOLUTIONS ARE FAIRLY SIMILAR AND INDICATE A VERY GOOD CHANCE OF RAIN ACROSS THE ENTIRE AREA DURING THAT TIME, WITH THE BEST CHANCES WED NIGHT. WHILE PREVIOUS SOLUTIONS HAVE VARIED FROM DRY TO QUITE WET, TODAY'S SOLUTIONS SEEM TO FIND SOME GOOD MIDDLE GROUND AND FEEL MORE CONFIDENT WITH RAIN CHANCES. SO TODAY'S FORECAST HAS HIGHER POPS FOR WED/THU WITH MUCH COOLER TEMPS. STILL, GIVEN THE SPLIT FLOW PATTERN EXPECT CONTINUED MODEL VARIANCES, ESPECIALLY WITH TIMING. ALL MODELS DEVELOP STRONG RIDGING LATE NEXT WEEK THROUGH NEXT WEEKEND FOR A RAPID WARMUP AND POSSIBLY EVEN SOME OFFSHORE WINDS. && .AVIATION...23/0025Z... MARINE LAYER AT LAX AT 2332Z WAS 1300 FT DEEP AND THE INVERSION TOP WAS AT 2400 FEET WITH A TEMP OF 19 DEGREES C. MODERATE CONFIDENCE FOR THE 00Z TAFS AT KSBP...KSMX...KSBA... KOXR...KLAX AND KLGB DUE TO TIMING ISSUES WITH REGARDS TO LOW CLOUDS AND LIFR/IFR/MVFR CIGS TONIGHT INTO FRI MORNING. ONSET OF THE LOW CLOUDS WILL RANGE FROM 03Z AT KSMX TO 11Z AT KSBA...ALTHO THE TIMING MAY BE OFF PLUS/MINUS AN HOUR OR TWO. THE LOW CLOUDS SHOULD CLEAR TO VFR AT THESE AIRFIELDS BY LATE FRI MORNING...ALTHO COULD CLEAR AWAY EARLIER AT KSBP AND KSMX DUE TO AN OFFSHORE FLOW DEVELOPING LATER TONIGHT. ELSEWHERE...VFR CONDITIONS WILL PREVAIL THRU FRI AFTERNOON...ALTHO THERE IS A 20 PERCENT CHANCE OF MVFR CIGS DEVELOPING AT KBUR AND KVNY LATE TONIGHT AND FRI MORNING. KLAX...MODERATE CONFIDENCE OVERALL FOR THE 00Z TAF DUE TO TIMING ISSUES WITH REGARDS TO LOW CLOUDS AND IFR/MVFR CIGS TONIGHT INTO FRI MORNING. THE TIMING OF THE ONSET AND DISSIPATION OF THE LOW CLOUDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO. VFR CONDITIONS ARE EXPECTED FRI AFTERNOON INTO THE EVENING. KBUR...GENERALLY HI CONFIDENCE IN THE 00Z TAF...ALTHO THERE IS A 20 PERCENT CHANCE OF MVFR CIGS DEVELOPING LATE TONIGHT INTO FRI MORNING. OTHERWISE...VFR CONDITIONS ARE EXPECTED THRU FRI AFTERNOON. && .MARINE...22/200 PM... SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED THROUGH SUNDAY. THERE IS A CHANCE NORTHWEST WINDS WILL INCREASE MONDAY AND SCA CONDITIONS MAY EXIST. OTHERWISE NORTHWEST SWELL IS EXPECTED TO BUILD FRIDAY AND AGAIN MONDAY. THERE IS A CHANCE SCA CONDITIONS FOR HAZARDOUS SEAS WILL EXIST MONDAY FROM PIEDRAS BLANCAS TO SAN MIGUEL ISLAND. A SOUTHWEST SWELL WILL BEGIN TO ARRIVE FRIDAY NIGHT AND BUILD SATURDAY THROUGH SATURDAY NIGHT BUT CONDITIONS WILL REMAIN BELOW SCA FOR HAZARDOUS SEAS. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE && PUBLIC...MW AVIATION...SIRARD MARINE...30 SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Nearby
Beach Hazards Statements in California, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.